MAUDE Adverse Event Report: SYNTHES GMBH 1.1MM DRILL BIT/MQC/75MM

SYNTHES GMBH 1.1MM DRILL BIT/MQC/75MM
Catalog Number 03.114.007
Medical Device Problem Codes Failure to Cut (2587); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in colombia as follows: it was reported on (b)(6) 2023, that the drill bit 1.1 l75/61 2 arist cutting drill bits twisted specialist non-conforming.Drill bit 1.0 l46/34, broken drill bits, specialist non-conforming guide drill bit 1.3/1.0, guide comes in twisted system by side 1.0, does not pass drill bit 1.0.Prolongation of surgical times.This report is for one (1) 1.1mm drill bit/mqc/75mm.This is report 1 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.E3: reporter is a j&j employee.H3, h4, h6 the product was not returned to depuy synthes, however photos were provided for review.See attachment source file - fw external formato de novedad clínica bolivariana 443368.The photo investigation revealed that 03.114.007, 1.1mm drill bit/mqc/75mm has no defects found and functionality issues can not be evaluated through a photo investigation.No further evidence can be observed from the photo to determine the root cause.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the 03.114.007, 1.1mm drill bit/mqc/75mm would not contribute to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H4, h6 part # 03.114.007; synthes lot # u412817; supplier lot # u412817; release to warehouse date: 16 sep 2022; supplier : (b)(4).No non conformance reports were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A product investigation was conducted.The device associated with this complaint was retuned for examination.Visual analysis of the device found blunting/rounding of cutting edges.It is not unreasonable that the condition identified in visual analysis would contribute to a dull condition.Therefore we are able to confirm dullness with damage observed, as this kind of evidence indicates repeated use of the device.The lifecycle requirements of the device are event related and depend on the use in clinical practice, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Additionally the shaft of the drill was found deformed.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.The overall complaint was confirmed as the observed condition of 1.1mm drill bit/mqc/75mm [03.114.007/u412817] would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.1MM DRILL BIT/MQC/75MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18173201
Report Number8030965-2023-14588
Device Sequence Number15366792
Product Code HTW
UDI-Device Identifier10886982073013
UDI-Public(01)10886982073013
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.114.007
Device Lot NumberU412817
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DOUBLEDRILLGUIDE 1.3/1; DRILL BIT Ø1 L46/34 2FLUTE
Patient SexUnknown